Vitamin D is a unique Vitamin because it can be supplied to the body in two Ways: firstly, it can make the body by using sunlight. This is caused by the UVB rays of the sunlight. On the other Vitamin D in a few foods – for example, in mushrooms, or fatty fish. However, the quantities are so low that demand can be alone on food. In the light-poor winter months, it may therefore be useful, after consultation with the doctor Vitamin D supplements to take.
In the case of a 54-year-old canadian shows, that there can be side effects are liable to serious. A team of Doctors made the patients history in the “Canadian Medical Association Journal” (CMAJ) in public.
As stated in the report, returned the man with the eye-catching blood values from a holiday in Southeast Asia. The creatinine value was greatly increased. Creatinine is a breakdown product of creatine and is excreted via the kidneys with the urine. High creatinine levels in the blood may indicate kidney weakness.
Herbalists of the “sun rubbed vitamin”
The man, in his two-week vacation excessive sunned. He had spent between six and eight hours in the sun. The medical team will transfer him to a special clinic for kidney diseases. There, the medics, the man in addition, a malignancy In the blood of the man too much calcium. This note brings to the medical profession on the right track.
On questioning, the Patient admits that he was a naturopath in the treatment. He had prescribed high-dose Vitamin D supplements, and it to get daily to eight drops of a particular product. The recommended brand containing 500 International units (IU) of Vitamin D per drop. Without knowing it, got the Patient a further Vitamin D Supplement containing 1000 IU per drop. Over a period of two and a half years, the man took daily for eight to twelve drops to a total daily dose of 8000 to 12,000 IU.
The Precarious thing is that The man had no documented Vitamin D deficiency, and was not informed of the supposed specialists on the possible risks or side effects of Vitamin D intake.
Overdose in a natural way is not possible
Usually over-the-counter contain Vitamin D-tablets between 800 and 1000 IU. These quantities are considered to be uncritical. Overdoses occur only through excessive consumption of drugs. Nausea, kidney problems, or high calcium levels in the blood can result. As in the case of the canadian patient, who developed, in spite of subsequent treatment with a lasting kidney damage.
The team of Doctors to Bourne Auguste writes in the journal that an Overdose of Vitamin D is indeed “rare”. But in particular, over-the-counter preparations could be not well-informed patients, “a significant risk”. The taking of supplements should be done only after consultation with the doctor.
In a natural way an Overdose of Vitamin D is not possible. The sun burns from the sky, reduces the body’s, Vitamin production, after a while, all alone.
Sources: CMAJ case report / Portal “internists in the network”